Volume 6 (2006)

Download this article
For screen
For printing
Recent Issues

Volume 14 (2014)
Issue 1 1–625
Issue 2 627–1247
Issue 3 1249–

Volume 13 (2013) 1–6

Volume 12 (2012) 1–4

Volume 11 (2011) 1–5

Volume 10 (2010) 1–4

Volume 9 (2009) 1–4

Volume 8 (2008) 1–4

Volume 7 (2007)

Volume 6 (2006)

Volume 5 (2005)

Volume 4 (2004)

Volume 3 (2003)

Volume 2 (2002)

Volume 1 (2001)

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
GTP Author Index
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747

The algebraic crossing number and the braid index of knots and links

Keiko Kawamuro

Algebraic & Geometric Topology 6 (2006) 2313–2350

DOI: 10.2140/agt.2006.6.2313

arXiv: 0907.1019

Abstract

It has been conjectured that the algebraic crossing number of a link is uniquely determined in minimal braid representation. This conjecture is true for many classes of knots and links.

The Morton-Franks-Williams inequality gives a lower bound for braid index. And sharpness of the inequality on a knot type implies the truth of the conjecture for the knot type.

We prove that there are infinitely many examples of knots and links for which the inequality is not sharp but the conjecture is still true. We also show that if the conjecture is true for K and L, then it is also true for the (p,q)-cable of K and for the connect sum of K and L.

Keywords

braids, braid index, Morton-Franks-Williams inequality

Mathematical Subject Classification

Primary: 57M25

Secondary: 57M27

References
Forward citations
Publication

Received: 28 April 2006
Accepted: 21 July 2006
Published: 8 December 2006

Authors
Keiko Kawamuro
Math Department
Rice University
6100 S Main St
Houston TX 77005-1892
USA